MAUDE Adverse Event Report: ARTHREX, INC. C-MOUNT HIP AR-SCOPE 70,3.5X 204MM; ARTHROSCOPE

ARTHREX, INC. C-MOUNT HIP AR-SCOPE 70,3.5X 204MM; ARTHROSCOPE
Model Number C-MOUNT HIP AR-SCOPE 70°,3.5X 204MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hip arthroscopic / labral reconstruction procedure, the distal tip of the scope broke off into the patient.No additional information provided.Additional information requested.Additional information: halfway through the case the surgeon discovered a piece of the scope on the x-ray machine inside the soft tissue.The surgeon made short attempt to retrieve it but was unsuccessful and continued with the procedure.At the very end of the case they spent 45 minutes to locate it inside the patient and additional x-rays were taken but they were unable to retrieve the fragment.The doctor used a non-arthrex shaver and burr which came in contact with the scope which severed part of the scope.
 
Additional Manufacturer Narrative
Complaint was confirmed.Visual evaluation confirmed the condition of the distal tip fibers and welded metal tubing are broken.Broken piece was not returned.It was also observed, scratches around shaft at the distal end and around the lens of the device.Based on the device evaluation, the cause of the event is misuse by the end user, as stated in the complainant's narrative that the burr came in contact with the scope which severed part of the scope.

Brand Name
C-MOUNT HIP AR-SCOPE 70,3.5X 204MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12196505
Report Number1220246-2021-03403
Device Sequence Number5244759
Product Code HRX
UDI-Device Identifier00888867029873
UDI-Public00888867029873
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC-MOUNT HIP AR-SCOPE 70°,3.5X 204MM
Device Catalogue NumberAR-3355-4070H
Device Lot Number11673164
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date10/14/2021
Patient Sequence Number1